MAUDE Adverse Event Report: AESCULAP AG AS; KNEE ENDOPROSTHETICS

AESCULAP AG AS; KNEE ENDOPROSTHETICS
Model Number NX060Z
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under aesculap reference no.(b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
The patient presented with mechanical loosening of a prior total knee arthroplasty.On (b)(6), 2025, the patient underwent revision total knee arthroplasty of the right knee for loosening of prior components.Intraoperatively, both the tibial and femoral implants were found to be loose with evidence of cement debonding.Only 5-10% of the surface had residual cement adhesion.The femoral component was removed with minimal effort using gentle taps, and the tibial implant was also easily removed, consistent with failure of fixation at the cement interface.The femur and tibia were then re-prepared.An intramedullary guide was placed, and trialing confirmed alignment and stability.Final components were implanted using third-generation vacuum-mixed bone cement with digital impaction.A polyethylene insert was placed, and stability was confirmed with varus/valgus and full range of motion testing.Vancomycin powder was applied, the wound was irrigated and closed in layers, and a sterile dressing was applied.The patient tolerated the procedure and was transferred to pacu in stable condition.
 
Additional Manufacturer Narrative
The adverse event is filed under aesculap reference no.(b)(4).Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(6) (b)(4).Additional information: b5 - description updated, b6 - relevant test results, b7 - patient medical history.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent right knee manipulation under anesthesia for right knee stiffness after total knee arthroplasty (tka).On (b)(6) 2023, the patellar button was replaced due to aseptic loosening.Findings during the revision on (b)(6) 2025 included debonding of cement from tibia and femur, grossly loose tibia and femur; non-aesculap implants were used instead.Another right knee manipulation under anesthesia for right knee stiffness was performed on (b)(6) 2025.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Investigation results: the complained medical device was not made available for investigation.The investigation was based upon batch history review, historical data analysis, event description and review of a pictures.The provided pictures show the following situation: the femoral component (nx029z) as well as the tibial component (nx051z) shows only partial bone cement on the intended area.The meniscal component is still fixed on the tibial component.The device quality and manufacturing history records have been checked for the available lot number and were found to be according to the manufacturer's specifications, valid at the time of production.Review of the complaint history revealed that there are no similar complaints filed against the affected batch number.Conclusion/preventive measures: on the basis of the current information and without the complained medical device being available for investigation, a clear root cause cannot be drawn.In the event that the complained medical device will be provided for investigation in the future, an update of this report will be provided unsolicited.

Brand Name
AS
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key22994370
Report Number3005673311-2025-00122
Device Sequence Number8997655
Product Code OOG
UDI-Device Identifier04046963655808
UDI-Public(01)04046963655808(11)190513(17)290512(10)52515640
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2026
Report Date (Section F) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX060Z
Device Catalogue NumberNX060Z
Device Lot Number52515640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/14/2025
Device Age69 MO
Event Location Hospital
Date Report to Manufacturer08/14/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/02/2025
12/11/2025
04/06/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Date Report Sent to FDA09/08/2025